She cuts and has suicidal thoughts, still does but the Phycaitrist insists she needs it. She has been on since Jan 22nd.
There is some concern with antidepressant medication causing suicidal ideation in people younger than 24. It is recommeded that these people be watched carefully for suicidal behavior. It will take upto 4 weeks before the full effect of the medication is felt.
If your daughter is under close supervision by both family and her doctor then she should be ok. If her symptoms get worse contact the doctor immediately or get her to the nearest ER.
Is she in talk therpay as well? I highly recommend that she be in some type of counseling to address her destructive behavior.
Hope this helps,
firstly i would just like to tell you how very sorry i am to hear this sad problem you have,my daughter was also on prozak for 4years when she was 14 yrs old after something happened in her life so i sympathise with you. prozak helped my daughter through very hard times so my advice is to make sure your daughter takes her tablets and they will help her. stay strong for her and yourself from tracyanne x
I feel so sorry that such a young girl is depressed that seriously. She does need counseling to get to the reason behind her cutting and suicidal thoughts. My son was depressed when he was 14 for no apparent reason. The psychiatrist put him on Zoloft. After a few weeks he got worse and stopped taking it. He gradually came out of it feeling better. Just monitor her moods and try to get her engaged in something
Have her friends around more so she is not alone. The more positively occupied she is the better. God Bless and Good Luck, Sable
I fully understand with things like you describe you need treatment for her the only things that concerns me is that she be watched closely, as Laurie has said and I posted below the numerous books discourage giving teens these drugs without they are under close medical supervision, that being said I know you must watch out after her and also make your concerns known to the doctor, he is the doctor but you have the right to voice your concerns she is your daughter, I wish you continued success with the medications and hope that she will improve, please let us know how she is getting along, there are lots of caring people on this site, We are happy to hear from you my first name is Billy my site name is
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 9 Mar 2016 • 1 answer
Posted 8 Feb 2017 • 1 answer
My 12 year old daughter just started on Lexapro after wellbutrin didn't help her depression. Dr said
Posted 5 Apr 2017 • 1 answer
Posted 15 May 2017 • 2 answers
Posted 16 Jul 2017 • 1 answer